PK/PD Model of Indisulam and Capecitabine: Interaction Causes Excessive Myelosuppression

    loading  Checking for direct PDF access through Ovid

Abstract

The anticancer agent indisulam was evaluated in a dose-escalation study in combination with capecitabine. Severe myelotoxicity was observed after multiple treatment cycles. We hypothesized that capecitabine inhibits the synthesis of CYP2C9, which metabolizes indisulam. The objectives were to develop a pharmacokinetic/pharmacodynamic (PK/PD) model for the combination treatment and to estimate the impact of a drug-drug interaction on the safety of various dose levels. NONMEM was used to develop a PK/PD model, including the impact of capecitabine coadministration on indisulam pharmacokinetics. A simulation study was performed to evaluate the risk of dose-limiting neutropenia. A time-dependent pharmacokinetic drug-drug interaction resulted in increased exposure to indisulam and in increased myelotoxicity. The risk of dose-limiting neutropenia increased with treatment duration and with dose. The excessive myelosuppression after multiple cycles may be explained by a pharmacokinetic interaction between indisulam and capecitabine. The combination of 550mg/m2 indisulam and 1,250mg/m2 capecitabine twice daily was considered safe.

Related Topics

    loading  Loading Related Articles